Alert archive / Maine / Small Craft Advisories in 2012
Small Craft Advisory 3, NWS Gray, ME
NWS Gray, ME issued this small craft advisory at Jan 5, 2012, 11:14 PM EST. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Jan 5, 2012, 11:14 PM EST (04:14 UTC)
- Expired
- Jan 6, 2012, 2:53 AM EST
- In force
- 4 hr
- Issued by
- NWS Gray, ME
The text
As transmitted, in the capitals the NWS used until 2016.
600 WHUS71 KGYX 060414 MWWGYX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAY ME 1114 PM EST THU JAN 5 2012 ...A SMALL CRAFT ADVISORY HAS BEEN POSTED FOR THE OPEN WATERS OF WESTERN MAINE AND NEW HAMPSHIRE TONIGHT... .NORTHWEST WINDS HAVE PICKED UP BEHIND A DEPARTING COLD FRONT WITH GUSTS OF 25 TO 30 KNOTS OCCURRING OVER THE OPEN WATERS. THE GUSTY NORTHWEST WINDS WILL CONTINUE PAST MIDNIGHT...THEN LET UP DURING THE PRE-DAWN HOURS. ANZ150-152-154-060900- /O.NEW.KGYX.SC.Y.0003.120106T0414Z-120106T0900Z/ STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM- PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM- CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM- 1114 PM EST THU JAN 5 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM EST FRIDAY. * WINDS AND SEAS...NORTHWEST WINDS 15 TO 25 KT WITH GUSTS UP TO 30 KT. SEAS 2 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
1 follow-up statement
196 WHUS71 KGYX 060753 MWWGYX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAY ME 253 AM EST FRI JAN 6 2012 ANZ150-152-154-060900- /O.CAN.KGYX.SC.Y.0003.000000T0000Z-120106T0900Z/ STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM- PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM- CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM- 253 AM EST FRI JAN 6 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAY HAS CANCELLED THE SMALL CRAFT ADVISORY. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this small craft advisory went out at Jan 5, 9:20 PM EST, 1 hour 54 minutes earlier.
Area forecast discussion, Jan 5, 9:20 PM EST, 1 hour 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAY ME 920 PM EST THU JAN 5 2012 .SYNOPSIS... A WEAK RIDGE OF HIGH PRESSURE WILL BUILD OVER THE REGION TONIGHT AND WILL SHIFT OFFSHORE BY MORNING AS A WARM FRONT APPROACHES FROM THE SOUTHWEST. THE WARM FRONT WILL SLOWLY SHIFT INTO NORTHERN NEW ENGLAND THROUGH FRIDAY. LOW PRESSURE CROSSING SOUTHERN CANADA ON SATURDAY WILL DRAG A TRAILING COLD FRONT ACROSS THE AREAS LATE SATURDAY...PRODUCING A THREAT FOR SNOW OR RAIN SHOWERS...MAINLY IN THE MOUNTAINS. WEAK HIGH PRESSURE BUILDS IN ON SUNDAY...AND SHIFTS OFFSHORE ON MONDAY. A WARM FRONT CROSSES NEW ENGLAND ON TUESDAY. LOW PRESSURE WILL APPROACH FROM THE SOUTHWEST ON WEDNESDAY NIGHT. && .NEAR TERM /UNTIL 6 AM FRIDAY MORNING/... WILL UPDATE TO REMOVE ANY CHC OF -SHSN THRU EARLY TNGT PER LATEST RADAR. THE CD FNT IS PUSHING OUT TO SEA AS A WEAK AREA OF HIGH PRES BUILDS IN FROM THE W. EXPECT DIMINISHING CLOUDS DOWNWIND OF THE MOUNTAINS WITH MOSTLY CLEAR SKIES THROUGH THE FIRST HALF OF THE NIGHT. A WARM FRONT APPROACHING FROM THE SOUTHWEST WILL BRING INCREASING HIGH AND MID LEVEL CLOUDS INTO THE REGION TOWARD MORNING. IN THE NORTH UPSLOPE CLOUDS AND A FEW SNOW SHOWERS MAY ARRIVE AFTER MIDNIGHT. LOW TEMPS WILL RANGE FROM 5 ABOVE TO 5 BELOW IN THE MOUNTAINS AND 5 TO 15 ABOVE IN THE SOUTH. && .SHORT TERM /6 AM FRIDAY MORNING THROUGH FRIDAY NIGHT/... WARM FRONT WILL SHIFT INTO THE AREA ON FRIDAY RESULTING IN MOSTLY CLOUDY SKIES AND A CHANCE OF SNOW SHOWERS. AS WARMER AIR PUSHES INTO THE AREA FRIDAY AFTERNOON COULD SEE SOME SCATTERED AREAS OF MIXED PRECIP IN SOUTHERN ZONES BUT EXPECTING VERY LITTLE IN THE WAY OF QPF IN SCATTERED SHOWERS. LOOKING FOR TEMPS RANGING THROUGH THE 20S IN THE NORTH AND IN THE 30S IN THE SOUTH. WARM FRONT WILL GENERALLY STALL OVER THE REGION FRIDAY NIGHT KEEPING A CHANCE OF SNOW SHOWERS IN THE FORECAST FOR THE NORTH AND SOME SPOTTY RAIN OR MIXED SHOWERS POSSIBLE FOR SOUTHERN ZONES. ONCE AGAIN SEE LITTLE IN THE WAY OF QPF. SHOULD SEE LOWS IN THE TEENS NORTH AND 20S SOUTH. && .LONG TERM /SATURDAY THROUGH THURSDAY/... WEAKLY AMPLIFIED ZONAL FLOW AT 500 MB WILL CONTINUE INTO EARLY NEXT WEEK...WITH MORE OF A CYCLONIC FLOW OVER THE FLOE OVER THE WEEKEND...AND A SLIGHT ANTICYCLONIC SHIFT EARLY NEXT WEEK. WE WILL SEE SEVERAL TROUGHS MOVE THROUGH THE FLOW DURING THIS PERIOD...BUT THEY WILL LACK ANY REAL DYNAMICS...AND PASS MAINLY TO THE N OF THE CWA...WHICH WILL LIMIT PRECIP TO SCT SHOWERS...MAINLY IN THE MTNS...AND MAY PRODUCE SOME CLOUDY PERIODS NEAR THE COAST. THE FIRST OF THESE WAVES MOVES THROUGH SATURDAY NIGHT...AND WILL DRAG A COLD FRONT ACROSS THE CWA SAT NIGHT...SO AFTER A MILD...BUT SOMEWHAT CLOUDY DAY ON SAT...LOOKS FOR COOLER...BUT SUNNIER CONDITIONS FOR SUNDAY....AS WEAK RIDGING BUILDS IN. THE RIDGE LOOKS TO HANG AROUND FOR MONDAY...BEFORE ANOTHER WEAK WAVE MOVES THROUGH MON NIGHT INTO TUE. BEHIND THIS WAVE...WE WILL SHIFT TO MORE SW FLOW...WHICH WILL TAP INTO WARMER AIR FOR TUE/WED. THE NEXT CHC OF A MORE SIGNIFICANT LOOKS TO BE LATE WED ONTO THU AS A CLOSED 500MB LOW OVER THE GULF STATES GETS PICKED UP SW FLOW AND ACCELERATES NE ALONG THE ERN SEABOARD. WITH WARM AIR IN PLACE AHEAD OF IT...DO NOT SEE IT AS A SIGNIFICANT SNOW PRODUCER ATTM...BUT IT IS DAY 6/7...SO CONFIDENCE IS LOW. && .AVIATION /02Z FRIDAY THROUGH TUESDAY/... SHORT TERM /THROUGH FRIDAY NIGHT/...VFR TONIGHT...WITH PSBL MVFR CIG AT TIMES AT HIE. VFR WITH AREAS OF MVFR CIGS POSSIBLE, ESPECIALLY HIE AND LEB, FRIDAY AND FRIDAY NGT. LONG TERM...MAINLY VFR THRU TUE. COULD SEE SOME PERIODS OF FLIGHT RESTRICTIONS IN SHSN AT KLEB/KHIE SAT OR SAT NIGHT. && .MARINE... SHORT TERM /TONIGHT THROUGH FRIDAY NIGHT/...WILL UPDATE TO INPUT LATEST OBSERVED DATA. WILL FCST OCCASIONAL GUSTS UP TO 25 KT THRU EARLY TNGT OVER THE OPEN WATERS...BUT NOT FREQUENT ENOUGH TO WARRANT AN SCA. WINDS SHOULD DROP OFF AS A WEAK RIDGE OF HIGH PRES MOVES BY OVERNIGHT. A WRM FNT APPROACHES FROM THE SW FRIDAY THEN PUSHES N OF THE WATERS FRIDAY NGT AS WINDS AND SEAS STAY BELOW SCA LEVELS. LONG TERM...CONDITIONS EXPECTED TO REMAIN BLO SCA LVLS INTO EARLY NEXT WEEK...BUT WILL GET CLOSE FOR A FEW HOURS IN THE WAKE OF A COLD FRONT SAT NIGHT INTO EARLY SUN. && .CLIMATE... THE MONTHLY CLIMATE SUMMARY FOR DECEMBER HAS BEEN ISSUED FOR PORTLAND, CONCORD AND GRAY THIS EVENING AS PWMCLMPWM, PWMCLMCON AND PWMCLMGYX. THESE SUMMARIES ARE ALSO AVAILABLE ON OUR WEB SITE AT WWW.WEATHER.GOV/GYX && .GYX WATCHES/WARNINGS/ADVISORIES... ME...NONE. NH...NONE. MARINE...NONE. &&
Hazardous weather outlook, Jan 5, 3:06 PM EST, 8 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAY ME 306 PM EST THU JAN 5 2012 MEZ007>009-012>014-018>028-NHZ001>010-013-014-061100- NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD- SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK- INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO- COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO- NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-NORTHERN CARROLL- SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-MERRIMACK-BELKNAP- STRAFFORD-INTERIOR ROCKINGHAM-COASTAL ROCKINGHAM- 306 PM EST THU JAN 5 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW HAMPSHIRE...NORTHERN NEW HAMPSHIRE AND SOUTHEASTERN NEW HAMPSHIRE. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ150>154-061100- STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY- PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY- CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM- 306 PM EST THU JAN 5 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY...PENOBSCOT BAY...THE COASTAL WATERS FROM CAPE ELIZABETH ME TO MERRIMACK RIVER MA...THE COASTAL WATERS FROM PORT CLYDE ME TO CAPE ELIZABETH ME AND THE COASTAL WATERS FROM STONINGTON ME TO PORT CLYDE ME. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Small Craft Advisories in Maine, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.